advertisement
Question
Posted by: Racoon | 2011/12/02

Is this a sleep disorder, or something else?

Dear Prof

About an hour after I fall asleep I "  wake"  up and see things which I then react on. I cannot for the life of me figure out if it is real or imagined, and I can remember everything the next morning. Sometimes the same thing also happens again later on in the night. Its mostly something that is threatening me in some way, but mainly it is either cameras watching me, or someone peeping into the room through the curtains or some intricate piece of machinary rigged in the room which will swallow the bed with me in it. Sometimes I will even convince my husband to go outside and look for the person peeping through the curtains! This problem was almost non-existant while I was on Zoloft or Fluoxetine, but I recovered and am now not taking anything. This is happening every night now and I am exhausted in the morning. I have just asked for a script for Rivotril, as that helps a great deal. What exactly could it be? I have been for and MRI to check for lesions or possible epilepcy but it was clean. Many thanks!

Oh, I am female, 40, 3 kids, and it started when I was about 19.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

This is surely a variety of dream, rather than some warped form of reality ? Unless you have discovered piles of sinister hardware and equipment around the house.
Rivotril is greatly over-prescribed, but presumably helps simply as a sedative which makes you sleep more deeply than when you are having these bad dreams.
As you have had this experience for 20 years, its unlikely to have any sinister cause ( or whatever that was would surely by now have developed into something unmissable ).
Sounds like bad dreams and a variety of sleep disorder, apparently related to the depth of sleep you achieve, as meds which alter sleep and dream patterns, seem to reduce or eliminate it

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/12/02

This is surely a variety of dream, rather than some warped form of reality ? Unless you have discovered piles of sinister hardware and equipment around the house.
Rivotril is greatly over-prescribed, but presumably helps simply as a sedative which makes you sleep more deeply than when you are having these bad dreams.
As you have had this experience for 20 years, its unlikely to have any sinister cause ( or whatever that was would surely by now have developed into something unmissable ).
Sounds like bad dreams and a variety of sleep disorder, apparently related to the depth of sleep you achieve, as meds which alter sleep and dream patterns, seem to reduce or eliminate it

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement